Alert archive / Indiana / Flash Flood Warnings in 2016
Flash Flood Warning 10, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 27, 2016, 6:14 PM CDT for Spencer County, Warrick County, Indiana; Daviess County, McLean County, Kentucky. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2016, 6:14 PM CDT (23:14 UTC)
- Expired
- Apr 27, 2016, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Spencer County, IN, Warrick County, IN, Daviess County, KY, McLean County, KY
The radar
The Evansville,IN radar (KVWX), 71 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 6:49 PM CDT | FLASH FLOOD | Owensboro, KY | WEST 9TH AND PARRISH STREET IS FLOODED. |
| Apr 27, 6:55 PM CDT | FLASH FLOOD | Owensboro, KY | 4TH AND CEDAR TOTALLY UNDER WATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 669 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
027
WGUS53 KPAH 272314
FFWPAH
INC147-173-KYC059-149-280215-
/O.NEW.KPAH.FF.W.0010.160427T2314Z-160428T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
614 PM CDT WED APR 27 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SPENCER COUNTY IN SOUTHWESTERN INDIANA...
WARRICK COUNTY IN SOUTHWESTERN INDIANA...
MCLEAN COUNTY IN NORTHWESTERN KENTUCKY...
DAVIESS COUNTY IN NORTHWESTERN KENTUCKY...
* UNTIL 915 PM CDT
* AT 613 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN MOVING ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN
HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OWENSBORO...BOONVILLE...NEWBURGH...CHANDLER...ROCKPORT...CALHOUN...SANTA
CLAUS...DALE...LIVERMORE...LYNNVILLE...GRANDVIEW...WHITESVILLE...
MASONVILLE...EUREKA...FOLSOMVILLE...STANLEY...KNOTTSVILLE...BEECH GROVE...
ST. JOSEPH AND FERDINAND.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
LAT...LON 3800 8677 3790 8699 3790 8691 3784 8691
3779 8682 3771 8686 3767 8682 3748 8713
3741 8710 3740 8733 3758 8738 3762 8750
3778 8727 3790 8730 3794 8745 3820 8747
3820 8732 3825 8732 3821 8679
$$
PSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 2:44 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Apr 27, 2:44 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Paducah KY 244 PM CDT WED APR 27 2016 .SHORT TERM...(Tonight through Friday night) Issued at 244 PM CDT Wed Apr 27 2016 Models still indicate showers and thunderstorms will be developing by late this afternoon and will continue into this evening as an area of low pressure surges out ahead of the approaching cold front. Not sure of how widespread the convective activity will be, but for now will go with high chance west to likely pops east late today into this evening, and make some adjustments as things develop. Showers and storms should be ending along and west of the Mississippi River by around midnight, and across the rest of the PAH forecast area by daybreak as the cold front pushes east of our region Thursday morning. ECMWF is a little slower with the cold front, but all the models in general have been a little off in the timing with this system, so will just go dry after 12z Thursday for now and make adjustments as needed. We should see a brief break in our unsettled weather pattern Thursday into Thursday night as a weak upper level ridge slides across the area. By 12z Friday, models show a surface low over the Southern Plains and a warm front lifting northward toward our region. ECMWF and GFS are in good agreement spreading some showers and storms into southwest portions of the PAH forecast area by Friday afternoon, with showers and storms spreading northeast across our entire region Friday night. Went with chance pops for our southwest on Friday, the likely southwest to good chance northeast for Friday night. It will remain warm into tonight, and the air behind the cold front is not much cooler than our current air mass, so temperatures will only drop back a few degrees for Thursday into Friday night. .LONG TERM...(Saturday through Wednesday) Issued at 244 PM CDT Wed Apr 27 2016 At the beginning of the period, a complex pattern over the west US will be characterized by a couple of lows over the Intermountain West and Plains. A warm front will be in the vicinity. Will maintain high PoPs for convection Saturday through Saturday night as energy ejects ENE across the region from the trof to our west. PoPs for convection will linger into Sunday. For the Monday through Wednesday time frame, confidence lowers considerably with respect to the evolution of the mid tropospheric flow pattern. Will leave a slight chance of showers in for Tuesday/Wednesday as multiple solutions suggest the chance. Other periods will be dry for now. However, there will likely be adjustments to minimal PoP chances. Used a blend of operational and ensemble MOS with our existing numbers for temperatures. && .AVIATION... Issued at 244 PM CDT Wed Apr 27 2016 Shra and Tsra are expected to develop through 00z across the TAF sites, then taper off from west to east from 02z to 06z. Shra and tsra are still possible after 06z due to a passing cold front, but chances are too low to include for now. MVFR conditions are likely with storms, VFR conditions are expected away from showers and storms. Winds will be from the southeast to south at 8 to 12 kts with some higher gusts possible into this evening, becoming southwest around 5 kts during the overnight. Gusty winds and hail will be possible with stronger storms. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...RST LONG TERM...CN AVIATION...RST
Hazardous weather outlook, Apr 27, 3:02 AM CDT, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 302 AM CDT WED APR 27 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 302 AM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY, PARTICULARLY THIS AFTERNOON AND EVENING, ACROSS THE BULK OF THE QUAD STATE REGION. DAMAGING WIND AND LARGE HAIL ARE THE PRIMARY SEVERE WEATHER HAZARDS EXPECTED, BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. HEAVY RAIN AND LIGHTNING WILL POSE ADDITIONAL HAZARDOUS THREATS WITH STRONG OR SEVERE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS ARE FORECAST THIS WEEKEND AND MAY INCLUDE HEAVY RAIN AND SEVERE WEATHER HAZARDS AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED LATER TODAY.
In the hours before
Local storm report, Apr 27, 5:58 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
558 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM FUNNEL CLOUD HANSON 37.42N 87.47W
04/27/2016 HOPKINS KY FIRE DEPT/RESCUE
&&
RSTLocal storm report, Apr 27, 6:02 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
602 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM FLASH FLOOD HENDERSON 37.84N 87.58W
04/27/2016 HENDERSON KY BROADCAST MEDIA
ALTERNATE 41 AND 425 IS FLOODED.
&&
BP2Local storm report, Apr 27, 6:03 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
603 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM FLASH FLOOD EVANSVILLE 37.98N 87.54W
04/27/2016 VANDERBURGH IN BROADCAST MEDIA
TWO VEHICLES IN HIGH WATER AT MAIN AND DIVISION
&&
BP2Local storm report, Apr 27, 6:11 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
611 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG HAUBSTADT 38.20N 87.57W
04/26/2016 GIBSON IN LAW ENFORCEMENT
TREE ACROSS THE ROAD AT INTERSECTION OF US 41 AND 68.
GRAIN BIN DESTROYED.
&&
KELLYHLocal storm report, Apr 27, 6:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
612 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 2 N MCLEANSBORO 38.12N 88.53W
04/26/2016 HAMILTON IL LAW ENFORCEMENT
TREE LIMBS DOWN ON STATE ROAD 242.
&&
KELLYHLocal storm report, Apr 27, 6:14 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
614 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 2 S FAIRFIELD 38.35N 88.37W
04/26/2016 WAYNE IL LAW ENFORCEMENT
POWER LINES DOWN FROM FALLING TREES ON US 45. TREES WERE
ALSO DOWN IN TOWN.
&&
KELLYHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 9:14 AM CDT | Special Weather Statement | PAH | Gibson, Pike, Posey, Spencer, Vanderburgh, Warrick | 61 min |
| Apr 27, 6:01 PM CDT | Flash Flood Warning | PAH | Vanderburgh | 3 hr |
| Apr 26, 7:14 PM CDT | Areal Flood Advisory | PAH | Daviess | 3 hr |
| Apr 27, 4:03 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden | 27 min |
| Apr 27, 4:19 PM CDT | Tornado Warning | PAH | Hopkins, Muhlenberg | 26 min |
| Apr 27, 4:33 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston | 27 min |
| Apr 27, 4:35 PM CDT | Special Weather Statement | PAH | Marshall | 40 min |
| Apr 27, 4:36 PM CDT | Tornado Warning | PAH | Muhlenberg | 24 min |
| Apr 27, 4:40 PM CDT | Severe Thunderstorm Warning | PAH | Livingston, Lyon, Marshall | 35 min |
| Apr 27, 4:45 PM CDT | Tornado Warning | PAH | Hopkins, Muhlenberg | 30 min |
| Apr 27, 4:52 PM CDT | Tornado Warning | PAH | Hopkins, Webster | 23 min |
| Apr 27, 4:53 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Union, Webster | 37 min |
| Apr 27, 4:55 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden | 20 min |
| Apr 27, 4:57 PM CDT | Flash Flood Warning | PAH | Crittenden, Livingston, Lyon, Marshall | 3 hr |
| Apr 27, 4:58 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Lyon | 32 min |
| Apr 27, 5:02 PM CDT | Tornado Warning | PAH | Muhlenberg | 28 min |
| Apr 27, 5:05 PM CDT | Severe Thunderstorm Warning | PAH | Henderson, Union, Webster | 25 min |
| Apr 27, 5:15 PM CDT | Tornado Warning | PAH | McLean, Webster | 30 min |
| Apr 27, 5:28 PM CDT | Areal Flood Warning | PAH | Muhlenberg | 62 min |
| Apr 27, 5:32 PM CDT | Flash Flood Warning | PAH | Henderson, Union, Webster | 3 hr |
| Apr 27, 6:00 PM CDT | Tornado Warning | PAH | Hopkins, McLean | 15 min |
| Apr 27, 6:10 PM CDT | Tornado Warning | PAH | Daviess, McLean | 20 min |
| Apr 27, 6:17 PM CDT | Tornado Warning | PAH | Daviess, McLean | 13 min |
| Apr 27, 6:31 PM CDT | Areal Flood Warning | PAH | Hopkins | 89 min |
| Apr 27, 6:33 PM CDT | Tornado Warning | PAH | Daviess | 12 min |
| Apr 27, 6:45 PM CDT | Tornado Warning | PAH | Daviess | 30 min |
Nearby
Flash Flood Warnings in Indiana, 2016Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.